EconPapers    
Economics at your fingertips  
 

Directed hybrid random networks mixing preferential attachment with uniform attachment mechanisms

Tiandong Wang () and Panpan Zhang
Additional contact information
Tiandong Wang: Texas A&M University
Panpan Zhang: University of Pennsylvania

Annals of the Institute of Statistical Mathematics, 2022, vol. 74, issue 5, No 5, 957-986

Abstract: Abstract Motivated by the complexity of network data, we propose a directed hybrid random network that mixes preferential attachment (PA) rules with uniform attachment rules. When a new edge is created, with probability $$p\in (0,1)$$ p ∈ ( 0 , 1 ) , it follows the PA rule. Otherwise, this new edge is added between two uniformly chosen nodes. Such mixture makes the in- and out-degrees of a fixed node grow at a slower rate, compared to the pure PA case, thus leading to lighter distributional tails. For estimation and inference, we develop two numerical methods which are applied to both synthetic and real network data. We see that with extra flexibility given by the parameter p, the hybrid random network provides a better fit to real-world scenarios, where lighter tails from in- and out-degrees are observed.

Keywords: Preferential attachment; Uniform attachment; In- and out-degrees; Power laws; Random networks (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://link.springer.com/10.1007/s10463-022-00827-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:aistmt:v:74:y:2022:i:5:d:10.1007_s10463-022-00827-5

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10463/PS2

DOI: 10.1007/s10463-022-00827-5

Access Statistics for this article

Annals of the Institute of Statistical Mathematics is currently edited by Tomoyuki Higuchi

More articles in Annals of the Institute of Statistical Mathematics from Springer, The Institute of Statistical Mathematics
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:aistmt:v:74:y:2022:i:5:d:10.1007_s10463-022-00827-5